Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 52, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 25, 2007, 8:08 PM CDT for Oldham County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2007, 8:08 PM CDT (01:08 UTC)
- Expired
- May 25, 2007, 8:40 PM CDT
- In force
- 32 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Oldham County, TX
The radar
The Amarillo radar (KAMA), 54 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 601 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KAMA 260110
TORAMA
TXC359-260200-
/O.NEW.KAMA.TO.W.0052.070526T0108Z-070526T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
808 PM CDT FRI MAY 25 2007
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN OLDHAM COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 900 PM CDT
* AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR VEGA...
MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
VEGA...
WILDORADO...
DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND TO
SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF YOUR
VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3519 10215 3520 10220 3520 10247 3531 10247
3536 10249 3537 10235 3539 10233 3539 10225
3541 10216
$$
JOHNSON2 follow-up statements
000
WWUS54 KAMA 260126
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
824 PM CDT FRI MAY 25 2007
TXC359-260200-
/O.CON.KAMA.TO.W.0052.000000T0000Z-070526T0200Z/
OLDHAM TX-
824 PM CDT FRI MAY 25 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN OLDHAM COUNTY...
AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO. THIS STORM WAS LOCATED OVER EAST CENTRAL OLDHAM COUNTY...OR
ABOUT 7 MILES NORTHEAST OF VEGA...MOVING EAST AT 15 MPH. STORM
SPOTTERS WERE REPORTING A FUNNEL CLOUD ABOUT 5 MILES NORTHEAST OF
VEGA...MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF THE INDICATED COUNTY...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3519 10215 3520 10220 3527 10238 3532 10243
3536 10243 3537 10235 3539 10225 3541 10216
$$
JOHNSON000
WWUS54 KAMA 260140
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
838 PM CDT FRI MAY 25 2007
TXC359-260148-
/O.CAN.KAMA.TO.W.0052.000000T0000Z-070526T0200Z/
OLDHAM TX-
838 PM CDT FRI MAY 25 2007
...THE TORNADO WARNING FOR SOUTHEASTERN OLDHAM COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE ROTATION
ASSOCIATED WITH THE THUNDERSTORM HAS WEAKENED. THUS..THE TORNADO
WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3519 10215 3520 10220 3527 10238 3532 10243
3536 10243 3537 10235 3539 10225 3541 10216
$$
JOHNSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 6:42 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 25, 6:42 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 642 PM CDT FRI MAY 25 2007 .AVIATION... CONVECTION OVER THE SW TX PANHANDLE EXPECTED TO DIMINISH AFTER SUNSET AS HEATING IS LOST...BUT STORMS IN THE NORTHWEST ZONES WILL SEE MORE SUPPORT OF UPPER-LEVEL DYNAMICS AND MAY PERSIST A BIT LONGER. HAVE INCLUDED TEMPO GROUPS FOR TSRA AND MVFR CIGS FOR KGUY AND KDHT THIS EVENING...BUT KEPT KAMA DRY. WINDS ARE GENERALLY EXPECTED TO REMAIN FROM THE SOUTH TO SOUTHWEST OVERNIGHT. THIS SHOULD PRECLUDE DEVELOPMENT OF LOW STRATUS AT TAF SITES...BUT WE STILL MAY SEE SOME PATCHY CIGS. WILL HAVE TO KEEP AN EYE ON THIS BUT FOR NOW I AM GOING WITH VFR CONDITIONS. ALSO INCLUDED PROB30 GROUPS AT ALL TAF SITES BETWEEN 18-00Z TOMORROW. JOHNSON && .PREV DISCUSSION... /ISSUED 215 PM CDT FRI MAY 25 2007/ DISCUSSION... THE PANHANDLES WILL BE UNDER FAIRLY WEAK FLOW ALOFT THROUGH THE MEMORIAL DAY HOLIDAY. WEAK UPPER LEVEL SHORT WAVE TROUGHS WILL SLOWLY PUSH EAST NORTHEAST ONE FROM NORTH CENTRAL MEXICO AND ANOTHER FROM NORTHWEST MEXICO THROUGH THE WEEKEND. MEANWHILE...THE MOISTURE AND INSTABILITY WILL STICK AROUND FOR THESE SHORT WAVES TO WORK WITH AS THEY MOVE INTO WEST TEXAS. THEREFORE...THINK THERE WILL BE A DAILY CHANCE OF SHOWERS AND STORMS. ALSO THE NORTHERN STREAM SHORT WAVES WILL MOVE CLOSE ENOUGH TO OUR AREA TO KEEP A LEE-SIDE TROUGH IN TACT...WHICH WILL NOT ONLY KEEP OUR WINDS SOUTHERLY...BUT IT MAY BECOME A FOCUS FOR SHOWERS AND THUNDERSTORMS TO DEVELOP. A DRYLINE IS EXPECTED TO DEVELOP AND MOVE TO THE EASTERN PANHANDLES ON TUESDAY AHEAD OF A COLD FRONT WHICH WILL MOVE INTO THE REGION ON WEDNESDAY MORNING. THE FLOW ALOFT THEN BECOMES NORTHWESTERLY BETWEEN AN UPPER LOW OVER THE MIDWEST AND A RIDGE OF HIGH PRESSURE BUILDING ACROSS THE ROCKIES. MODELS INDICATE THAT THERE MAY BE SOME MINOR SHORT WAVES MOVING THROUGH THE NORTHWEST FLOW ALOFT AND ACROSS THE PANHANDLES THROUGH LATE NEXT WEEK...SO CAN NOT RULE OUT A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS. GENERALLY FOLLOWED THE GFS MODEL FOR TEMPERATURES...BUT BLENDED THE POP FORECAST BETWEEN SEVERAL MODELS. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 24/21
Hazardous weather outlook, May 25, 1:00 PM CDT, 7 hours 8 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI MAY 25 2007 OKZ001>003-TXZ001>020-261100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. AT THIS TIME...STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES SATURDAY THROUGH SUNDAY NIGHT... THEN A SLIGHT CHANCE FOR THUNDERSTORMS IN THE EASTERN PANHANDLES ON MEMORIAL DAY...AND A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY. AT THIS TIME...STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRAMAR
In the hours before
Special weather statement, May 25, 4:20 PM CDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 420 PM CDT FRI MAY 25 2007 OKZ001-252145- CIMARRON OK- 420 PM CDT FRI MAY 25 2007 ...STRONG THUNDERSTORM IN NORTHWESTERN CIMARRON COUNTY... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER KENTON MOVING NORTHEAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. JOHNSON
Local storm report, May 25, 4:34 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
434 PM CDT FRI MAY 25 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL 2 N KENTON 36.93N 102.97W
05/25/2007 E1.00 INCH CIMARRON OK PUBLIC
&&
MJSpecial weather statement, May 25, 5:10 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 510 PM CDT FRI MAY 25 2007 TXZ011-252300- OLDHAM TX- 510 PM CDT FRI MAY 25 2007 ...STRONG THUNDERSTORM IN EASTERN OLDHAM COUNTY... AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST-CENTRAL OLDHAM COUNTY...OR ABOUT 7 MILES NORTH OF VEGA...MOVING NORTHEAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. ONE HALF INCH SIZE HAIL...WINDS AROUND 50 MPH AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JOHNSON
Special weather statement, May 25, 6:23 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 623 PM CDT FRI MAY 25 2007 TXZ011-260015- OLDHAM TX- 623 PM CDT FRI MAY 25 2007 ...STRONG THUNDERSTORM IN NORTHEASTERN OLDHAM COUNTY... AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF BOYS RANCH MOVING NORTHEAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. JOHNSON
Special weather statement, May 25, 6:24 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 624 PM CDT FRI MAY 25 2007 OKZ001-260030- CIMARRON OK- 624 PM CDT FRI MAY 25 2007 ...LINE OF STRONG THUNDERSTORMS IN NORTHWESTERN CIMARRON COUNTY... AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 20 MILES NORTHEAST OF BLACK MESA PARK TO 8 MILES NORTHWEST OF WHEELESS MOVING EAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. JOHNSON
Special weather statement, May 25, 7:33 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 733 PM CDT FRI MAY 25 2007 OKZ001-TXZ001-006-260100- CIMARRON OK-DALLAM TX-HARTLEY TX- 733 PM CDT FRI MAY 25 2007 ...LINE OF STRONG THUNDERSTORMS IN CIMARRON...DALLAM AND HARTLEY COUNTIES... AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 12 MILES NORTH OF KEYES TO 5 MILES NORTHEAST OF ROMERO MOVING EAST AT 15 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. JOHNSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:17 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 58 min |
| May 25, 8:49 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 56 min |
| May 26, 2:19 AM CDT | Flash Flood Warning | AMA | Lipscomb, Ochiltree | 6 hr |
| May 26, 3:59 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 34 min |
| May 26, 4:04 PM CDT | Flash Flood Warning | AMA | Randall | 4 hr |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.